MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Upon evaluation of the returned device the following was noted; the device was returned in a plastic bag, the stylet was returned outside of the device.There was no needle exposure.The needle will not advance.The needle is crumpled approximately 7cm from the cannula in the handle.The needle is bent approximately 31.8cm just below the sheath extender.The luer/mlla is also off centre.These failure modes are all knock on effects of what took place during the procedure.The customer complaint is considered to be confirmed based on lab findings, as there is a kink below the sheath extender and in the handle, this complaint is dealing with the initial problem that took place and caused these knock on effects which is the luer being off center.Root cause: a definitive root cause for the customer complaint could not be determined, however the device may have become kinked during the attachment onto the scope by excessive force which may have caused the luer to become off centre.This added pressure from the kinked caused the knock on effect of the crumpling in the handle.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did not reveal any discrepancies that would have contributed to the complaint as the device was re-worked with a new needle there is no evidence to suggest that this issue affects the entire lot # c1282573; upon review of complaints this failure mode has not occurred previously with this lot # c1282573.The notes section of the instructions for use ifu0077-4 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided: the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A 25g cook procore needle was used to puncture the papilla with the scope in d2.The needle could not come out of the scope easily and there was difficulty in performing the fna.Post puncture the needle could not be pushed from the sheath to express the tissue onto the slide.A new 25g cook ultra needle was used in place with no further difficulty.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7302838
Report Number3001845648-2018-00097
Device Sequence Number1893194
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)191008(10)C1282573
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/28/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1